MAUDE Adverse Event Report: ZIMMER GMBH NCB®, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 18 HOLES, 355 MM; PROSTHESIS, HIP

ZIMMER GMBH NCB®, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 18 HOLES, 355 MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Hematoma (1884); Failure of Implant (1924)
Date of Event 10/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: report source france customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient presented after a fall in the bathroom with difficult mobilization and thigh hematoma approximately 3 months post implantation of a femoral plate.X-rays showed a plate fracture, and the patient underwent a surgery for cure of iterative pseudoarthrosis and plate osteosynthesis.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, d6a, d9, g3, g6, h2, h3, h6, h11.The product was returned for investigation, and the issue can be confirmed: the plate is fractured into two parts through a screw hole.The surface of the plate that does not face the bone exhibits some scratches but is otherwise inconspicuous.The bone-facing side of the plate has some dents near the fracture line.The features of the fracture surface indicate a force (ductile) fracture.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Radiographs were provide and reviewed by a radiologist.Ap imaging of the right femur shows a right total knee arthroplasty, along with a lateral side plate and screw fixation device.Mild radiolucency is noted between the plate and the proximal femoral diaphysis.A single screw is visible near what appears to be an oblique fracture of the distal femoral diaphysis.Subsequent ap imaging of the right femur reveals a fracture of the lateral plate and screw fixation device at the level of the patient¿s distal femoral diaphysis fracture, with a single screw remaining within the femur.The evaluation is otherwise limited.The fit and alignment of the implants appear appropriate.However, the lateral plate and screw fixation device eventually fractured at the site of the distal femoral diaphysis fracture.Follow-up imaging confirms the hardware fracture in this region, likely due to trauma and instability at the fracture site.Based on the available information, the reported event can be confirmed and most likely attributed to the fall of the patient.However, due to lack of available data, it is not possible to determine a sequence of event between the fall and the fracture.With the available information, a definitive root cause cannot be established.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NCB®, PERIPROSTHETIC FEMUR PLATE, DISTAL, RIGHT, 18 HOLES, 355 MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20772322
Report Number0009613350-2024-00545
Device Sequence Number8137416
Product Code HRS
UDI-Device Identifier00889024297586
UDI-Public(01)00889024297586(10)3140720
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number0203264018
Device Lot Number3140720
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer12/17/2024
Initial Report FDA Received Date11/25/2024
Supplement Report FDA Received Date12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age73 YR
Patient SexMale
Patient Weight120 KG